Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Had slight discomfort on stomach with heartburn. On medication for bloating and acidity. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Hi ,

Had slight discomfort on right side of stomach(Below breast bone) with heartburn. Saw a doctor he gave me medicine for bloating and acidity.

Its happening from past 2-3 months but was minimal , went on a vacation with friends and had drinks,lots of non-veg spicy/greasy food for about 15-20 days regularly with hookah .Though i am not a regular smoker or drinker.

And i used to skip breakfast and have heavy lunch , was doing this for past 4-5 years , but have stopped now.

Currently not drinking at all or smoking , taking medication from past one week,bloating and heartburn are almost gone, pain is very very minimal but is persistent.

Had appendicitis removed 5 years back.

Please advice.
Posted Thu, 26 Jul 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 19 hours later
Hi XXXXXXX and thanks for contacting healthcaremagic
The symptoms of bloating and right sided pain in your case may be due to
1) Gastritis
2) Hepatitis
These can easily be differentiated by having an liver function test. Further you may need a ultrasound abdomen and an OGD based on the reports. Meanwhile I would advise you to abstain from alcohol & smoking, have regular food and lead an active lifestyle. duration of treatment may depend on the cause of the symptoms.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor